Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 131, NWS North Platte, NE

June 29, 2000Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2000, 5:30 PM CDT for Lincoln County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 29, 2000, 5:30 PM CDT (22:30 UTC)
Expired
Jun 29, 2000, 6:30 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:35 PM CDTHail 1.75Brady, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2000-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2000-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 292229
SVRLBF
NEC111-292330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT THU JUN 29 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 630 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF NORTH PLATTE...MOVING
  SOUTHEAST AT 35 MPH. AN ADDITIOINAL SEVERE THUNDERSTORM WAS        
  LOCATED IN EXTREME SOUTHEAST LINCOLN COUNTY...33 MILES
  SOUTHEAST OF NORTH PLATTE...OR 16 MILES SOUTH OF BRADY...MOVING    
  SOUTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  14 MILES NORTHEAST OF DICKENS AROUND 535 PM CDT
  6 MILES NORTHEAST OF WELLFLEET AROUND 550 PM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH 
MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT 
THURSDAY EVENING FOR WESTERN NEBRASKA. 

NNNN
JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:23 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 29, 2:23 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
223 PM CDT THU JUN 29 2000..CORRECTED TO ADD SVR TSRA WATCH

...MAIN CHALLENGE WILL BE POPS TONIGHT...

ALL MODELS INITIALIZED WELL WITH 500MB LOW CENTERS OVER NORTHERN
QUEBEC AND WEST OF BRITISH COLUNBIA. FLAT RIDGE OVER THE SWRN US.
AVN AND NGM MODELS INDICATE LOW PRESSURE FROM NORTHEAST COLORADO
INTO THE NEBRASKA PNHDL AT 18Z. ETA LOW IS FURTHER WEST INTO CENTRAL
COLORADO. AVN IS VERIFYING BEST WITH SFC FEATURES AND WILL FAVOR THE
AVN.

TONIGHT...SFC LOW AT 00Z FRI SHOULD BE LOCATED NEAR AKO COLORADO
WITH WM FRONT EXTENDING EAST ACROSS SRN NEBR. SVR CONVECTION IN
CHERRY CNTY WILL PROPOGATE SOUTWARD INTO AREA OF BEST SFC MOISTURE
CONVERGENCE IN SWRN NEBR THIS EVENING. DRYLINE ALSO PROGRESING EAST
FROM THE ERN PHNDL. AVN SHOWS GOOD OMEGA COUPLET WITH MCS MOVING SE
OF OF CWA BY 06Z. SOME WEAKER CONVECTION EXPECTED TO MOVE ACROSS ERN
CWA UNTIL SHORTLY AFTER MIDNIGHT AS ETA MODEL SHOWS 650MB VORT LOBE
ROTATING THROUGH CENTRAL NEBRASKA OVERNIGHT. GUIDANCE IN AGREEMENT
WITH LOWS IN THE MID 50S.

FRIDAY...MOSTLY SUNNY WITH NO WEAK SHORTWAVES EVIDENT ON ETA OR AVN.
SFC WIND FIELD WILL BE LIGHT AND VARAIBLE...THEN LIGHT SE DURING THE
AFTERNOON. FAVORING HIGHS AROUND 90 WEST AND MID 80S EAST.

FRIDAY NIGHT...SFC LOW MOVES ACROSS SRN CANADA WITH WEAK LOW
PRESSURE INTO CNTRAL ROCKIES. WINDS WILL AGAIN REMAIN QUITE WEAK
WITH A MOSTLY CLEAR SKY AND LOWS AROUND 60 WEST AND 60 TO 65 EAST.

SATURDAY...SFC LOW TO DEEPEN IN WRN SD WITH LEE SIDE TROUGH
EXTENDING SOUTH INTO ERN COLORADO. WILL OPT FOR PARTLY SUNNY WEST
AND MOSTLY SUNNY EAST...AND MENTION LOW AFTERNOON POPS IN THE WEST.
DEWPOINTS IN THE 50S AND LOWER 60S WEST AND HIGHS IN THE MID AND
UPPER 90S WILL DESTABLIZE THE SFC AS 700 SHORT WAVE GENERATES LIFT
BY LATE IN THE DAY. VERY WARM 700MB TEMPS OF 16 TO 18C MAY INHIBIT
CONVECTION HOWEVER.

EXTENDED...MRF AND UKMET BUILD UPPER RIDGE INTO THE CENTRAL AND SRN
PLAINS. RISK OF TSRA WILL BE ON THE PERIFERY OF THE RIDGE WITH
CONVECTION NOT LIKELY UNDER THE WARM UPPER RIDGE. 700 SHORTWAVE TO
TRAVERSE EAST SATURDAY NIGHT WITH A SLIGHT CHNACE OF TSRA. MORNING
TSRA POSSIBLE EAST...OTHERWISE DRY. HOT AND DRY MONDAY AND TUESDAY.
LOWS IN THE 60S. HIGHS IN THE 90S.

.LBF...SVR THUNDERSTORM WATCH UNTIL 00Z FRI ZONES
004-005-023>025-022-056-035>037-057>059-069>071

ROBERG

In the hours before

Local storm report, Jun 29, 2:20 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
220 PM CDT THU JUN 29 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0125 PM    36 S MERRIMAN             NE   2.75 INCH HAIL
06/29/00   CHERRY

0135 PM    36 SSE MERRIMAN           NE   2.00 INCH HAIL
06/29/00   CHERRY

RLB
Local storm report, Jun 29, 3:24 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
324 PM CDT THU JUN 29 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0307 PM    4 N HYANNIS               NE   .88 INCH HAIL
06/29/00   GRANT

0310 PM    HYANNIS                   NE   1.75 INCH HAIL
06/29/00   GRANT

0245 PM    11 W MULLEN               NE   1.00 INCH HAIL
06/29/00   HOOKER

0243 PM    15 SW MULLEN              NE   TORNADO
06/29/00   HOOKER

0250 PM    57 SE MERRIMAN            NE   1.75 INCH HAIL
06/29/00   CHERRY

0303 PM    1 N MULLEN                NE   1.00 INCH HAIL
06/29/00   HOOKER

0300 PM    17SW MULLEN               NE   TORNADO
06/29/00   HOOKER
Local storm report, Jun 29, 4:14 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
414 PM CDT THU JUN 29 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    20 S SENECA               NE   .75 INCH HAIL
06/29/00   THOMAS

DP
Local storm report, Jun 29, 4:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
439 PM CDT THU JUN 29 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    13 NW TRYON               NE   1.00 INCH HAIL
06/29/00   MCPHERSON

0424 PM    5 W STAPLETON             NE   1.75 INCH HAIL
06/29/00   LOGAN

0350 PM    15 NE ARTHUR              NE   .88 INCH HAIL
06/29/00   ARTHUR

DP
Local storm report, Jun 29, 5:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
510 PM CDT THU JUN 29 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    18 SW TRYON               NE   1.00 INCH HAIL
06/29/00   MCPHERSON

0440 PM    3 E NORTH PLATTE          NE   61 MPH TSTM WIND GUST
06/29/00   LINCOLN

0445 PM    NORTH PLATTE              NE   .88 INCH HAIL
06/29/00   LINCOLN

0503 PM    4 N HERSHEY               NE   1.75 INCH HAIL
06/29/00   LINCOLN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:32 PM CDTSevere Thunderstorm WarningLBFCherry58 min
Jun 29, 1:05 PM CDTTornado WarningLBFCherry25 min
Jun 29, 1:27 PM CDTTornado WarningLBFCherry33 min
Jun 29, 1:58 PM CDTTornado WarningLBFCherry32 min
Jun 29, 2:26 PM CDTTornado WarningLBFCherry, Hooker34 min
Jun 29, 2:56 PM CDTTornado WarningLBFHooker64 min
Jun 29, 3:00 PM CDTSevere Thunderstorm WarningLBFGrant60 min
Jun 29, 3:28 PM CDTTornado WarningLBFMcPherson62 min
Jun 29, 3:35 PM CDTSevere Thunderstorm WarningLBFArthur40 min
Jun 29, 3:41 PM CDTSevere Thunderstorm WarningLBFThomas64 min
Jun 29, 3:54 PM CDTSevere Thunderstorm WarningLBFLogan66 min
Jun 29, 4:06 PM CDTSevere Thunderstorm WarningLBFLincoln54 min
Jun 29, 4:26 PM CDTSevere Thunderstorm WarningLBFMcPherson34 min
Jun 29, 4:32 PM CDTSevere Thunderstorm WarningLBFLincoln58 min
Jun 29, 4:54 PM CDTSevere Thunderstorm WarningLBFLincoln66 min
Jun 29, 5:16 PM CDTSevere Thunderstorm WarningLBFFrontier59 min
Jun 29, 6:12 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.